Alert archive / Wyoming / Red Flag Warnings in 2012

Red Flag Warning 75, NWS Cheyenne, WY

October 31, 2012

NWS Cheyenne, WY issued this red flag warning at Oct 31, 2012, 9:04 PM MDT. It took effect at Nov 1, 2012, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 31, 2012, 9:04 PM MDT (03:04 UTC)
In effect from
Nov 1, 2012, 12:00 PM MDT
Expired
Nov 1, 2012, 6:00 PM MDT
In force
6 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

996 
WWUS85 KCYS 010304
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
904 PM MDT WED OCT 31 2012

...CRITICAL FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 301 AND
310 ON THURSDAY AFTERNOON...

.DRY AND MILD CONDITIONS WILL PERSIST ALONG AND EAST OF THE
LARAMIE RANGE ON THURSDAY. AFTERNOON HIGH TEMPERATURES IN THE
UPPER 60S AND LOWER 70S ARE EXPECTED TO COMBINE WITH VERY DRY
CONDITIONS AT THE SURFACE TO PRODUCE MINIMUM RELATIVE HUMIDITY
VALUES BETWEEN 10 AND 15 PERCENT. WEST WINDS AT 15 TO 20 MPH AND
GUSTS AS HIGH AS 30 MPH ARE ALSO EXPECTED...RESULTING IN CRITICAL
FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS IN EFFECT FROM NOON
UNTIL 6 PM MDT ON THURSDAY FOR FIRE WEATHER ZONES 301 AND 310 IN
SOUTHEAST WYOMING. 

WYZ301-310-011115-
/O.NEW.KCYS.FW.W.0075.121101T1800Z-121102T0000Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
904 PM MDT WED OCT 31 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301 AND
310...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 6 PM MDT THURSDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 301 NIOBRARA/LOWER 
  ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND AND 
  FIRE WEATHER ZONE 310 PLATTE/GOSHEN/CENTRAL AND EASTERN 
  LARAMIE.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN
  THE POTENTIAL FOR RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HAMMER
2 follow-up statements
389 
WWUS85 KCYS 011041
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
441 AM MDT THU NOV 1 2012

...CRITICAL FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES
301 AND 310 THIS AFTERNOON...

.DRY AND MILD CONDITIONS WILL OCCUR ALONG AND EAST OF THE LARAMIE
RANGE TODAY AS A RIDGE OF HIGH PRESSURE MOVES OVERHEAD. AFTERNOON
HIGH TEMPERATURES IN THE UPPER 60S AND LOWER 70S WILL COMBINE WITH
VERY DRY CONDITIONS AT THE SURFACE TO PRODUCE MINIMUM RELATIVE
HUMIDITY VALUES BETWEEN 10 AND 15 PERCENT. WEST WINDS OF 15 TO 20
MPH WITH GUSTS AROUND 30 MPH ARE ALSO EXPECTED...ESPECIALLY ALONG
THE INTERSTATE 25 CORRIDOR. THIS WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS IN THIS AREA THROUGH THE AFTERNOON.

WYZ301-310-020000-
/O.CON.KCYS.FW.W.0075.121101T1800Z-121102T0000Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
441 AM MDT THU NOV 1 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 301 AND 310...

* AFFECTED AREA...FIRE WEATHER ZONE 301 NIOBRARA/LOWER 
  ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND AND 
  FIRE WEATHER ZONE 310 PLATTE/GOSHEN/CENTRAL AND EASTERN 
  LARAMIE.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS AROUND 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN
  THE POTENTIAL FOR RAPID FIRE GROWTH...ESPECIALLY ALONG THE
  INTERSTATE 25 CORRIDOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

RJM
196 
WWUS85 KCYS 012345
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
545 PM MDT THU NOV 1 2012

WYZ301-310-020045-
/O.EXP.KCYS.FW.W.0075.000000T0000Z-121102T0000Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
545 PM MDT THU NOV 1 2012

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301 AND 310...

COOLING TEMPERATURES AND DECREASING WIND SPEEDS OVER THE
PAST HOUR HAVE ALLOWED CONDITIONS TO IMPROVE ABOVE CRITICAL
THRESHOLDS. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO
EXPIRE AT 6 PM.

$$

HAHN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 31, 6:07 PM MDT, 2 hours 57 minutes earlier.

Area forecast discussion, Oct 31, 6:07 PM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
607 PM MDT WED OCT 31 2012

.AVIATION...00Z TAF ISSUANCE...

VFR CONDITIONS AND LIGHT WINDS CAN BE EXPECTED ACROSS SOUTHEAST WY
AND THE WESTERN NE PANHANDLE THROUGH TONIGHT. BREEZY CONDITIONS WILL
DEVELOP ALONG AND WEST OF THE LARAMIE RANGE ON THU AFTN...WITH WEST
TO SOUTHWEST WINDS GUSTING AS HIGH AS 25 TO 30 KTS POSSIBLE FROM
KCYS WESTWARD INTO KLAR AND KRWL.

PREV DISCUSSION... / ISSUED 239 PM MDT WED OCT 31 2012/

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
QUIET WEATHER EXPECTED ACROSS THE CWA FOR THIS PERIOD. ONE MORE
QUITE MILD DAY EXPECTED THURSDAY AS AN UPPER RIDGE MOVES ACROSS
THE AREA. SOME WINDINESS EXPECTED THURSDAY AFTERNOON MAINLY OVER
SE WYOMING BEHIND A DEVELOPING LEE TROF WHICH WILL INCREASE THE
SFC PRESSURE GRADIENT. STRONG UPPER LOW CURRENTLY OFF THE PACIFIC
NW COAST WILL MOVE INLAND AND WEAKEN OVERNIGHT THEN EJECT ACROSS
THE NORTHERN ROCKYS INTO THE NORTHERN PLAINS THURSDAY NIGHT AND
FRIDAY. THIS WILL PUSH A COOL FRONT ACROSS THE CWA EARLY FRIDAY
BRINGING COOLER AND SOMEWHAT BREEZY CONDITIONS FOR FRIDAY. RAIN
CHANCES CONTINUE TO DIMINISH WITH THIS SYSTEM WITH BEST BET...
ALBEIT SMALL...LOOKING LIMITED TO FAR NORTHERN PARTS OF THE CWA
FRIDAY AFTERNOON AS MAIN UPPER TROF AXIS SWINGS ACROSS. CLEARING
AND COOL FRIDAY NIGHT IN THE WAKE OF THE TROF.

.LONG TERM...SATURDAY THROUGH WEDNESDAY...LONG RANGE MODELS IN
VERY GOOD AGREEMENT THROUGH THE WEEKEND AND EARLY NEXT WEEK
SHOWING A QUIET AND MAINLY DRY WEATHER PATTERN. SATURDAY WILL
REMAIN ON THE COOL SIDE BEHIND A PACIFIC FRONT WHICH PUSHES ACROSS
THE AREA ON FRIDAY...WITH HIGHS IN THE UPPER 40S TO UPPER 50S
EXPECTED. TEMPERATURES WILL REBOUND MONDAY AS AN UPPER LEVEL RIDGE
BUILDS OVER THE GREAT BASIN REGION AND INTO THE CENTRAL ROCKIES.

OTHER THAN SOME GUSTY WESTERLY WINDS NEXT WEEK ESPECIALLY ACROSS
SOUTHEAST WYOMING...MILD DRY WEATHER WILL CONTINUE THROUGH
WEDNESDAY. THE JET STREAM IS EXPECTED TO RETREAT NORTHWARD...SO
EXPECT THE STORM TRACK TO REMAIN NORTH OF THE FORECAST AREA
THROUGH WEDNESDAY. A WEAK COOL FRONT WILL STALL ACROSS NORTHEAST
WYOMING AND SOUTHWEST SOUTH DAKOTA...WHICH MAY RESULT IN SLIGHTLY
COOLER TEMPERATURES AND INCREASING CLOUDS FROM DOUGLAS WYOMING TO
CHADRON NEBRASKA. OTHERWISE...EXTENDED MODELS ARE HINTING TOWARDS
A STRONG PACIFIC STORM PUSHING EAST INTO THE GREAT BASIN REGION BY
LATE NEXT WEEK.

&&

.FIRE WEATHER...
QUITE MILD AND MAINLY DRY WEATHER EXPECTED THURSDAY THOUGH SOME
WINDINESS EXPECTED AROUND THE MTNS THURSDAY AFTERNOON. A BIT OF
CONCERN FOR NEAR RED FLAG CONDITIONS JUST EAST OF THE LARAMIE
RANGE THURSDAY AFTERNOON BUT IT CURRENTLY APPEARS QUITE MARGINAL
WITH MINIMUM RELATIVE HUMIDITIES STAYING MOSTLY AROUND 20 PER
CENT. NEXT COOL FRONT WILL MOVE ACROSS EARLY FRIDAY BRINGING
COOLER TEMPERATURES BUT VERY LITTLE IF ANY PCPN. MILD AND DRY
WEATHER WILL PERSIST THROUGH THE WEEKEND WITH LOCALLY BREEZY
AREAS ACROSS SE WYOMING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

AVIATION...HAMMER
SHORT TERM/FIRE WEATHER...RE
LONG TERM...TJT
Hazardous weather outlook, Oct 31, 4:33 AM MDT, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
433 AM MDT WED OCT 31 2012

WYZ101>119-011045-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
433 AM MDT WED OCT 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-011045-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
433 AM MDT WED OCT 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

LIEBL

Nearby

Red Flag Warnings in Wyoming, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.